Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 39, NWS Jacksonville, FL

May 17, 2016Camden County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at May 17, 2016, 2:15 PM EDT for Camden County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2016, 2:15 PM EDT (18:15 UTC)
Expired
May 17, 2016, 2:45 PM EDT
In force
30 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County Camden County, GA

The radar

The Jacksonville radar (KJAX), 34 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1301 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

015 
WUUS52 KJAX 171815
SVRJAX
GAC039-171845-
/O.NEW.KJAX.SV.W.0039.160517T1815Z-160517T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT TUE MAY 17 2016

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CAMDEN COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 245 PM EDT

* AT 215 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ST. MARYS...
  MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ST. MARYS...KINGSLAND...KINGS BAY BASE...CUMBERLAND ISLAND AND
  HARRIETTS BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 3079 8142 3072 8142 3069 8150 3071 8149
      3072 8149 3070 8151 3069 8151 3070 8154
      3070 8152 3072 8150 3072 8153 3071 8153
      3071 8157 3070 8158 3081 8168 3102 8139
TIME...MOT...LOC 1815Z 239DEG 19KT 3075 8156 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

HESS
1 follow-up statement
232 
WWUS52 KJAX 171845
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT TUE MAY 17 2016

GAC039-171854-
/O.EXP.KJAX.SV.W.0039.000000T0000Z-160517T1845Z/
CAMDEN GA-
245 PM EDT TUE MAY 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CAMDEN COUNTY
WILL EXPIRE AT 245 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3079 8142 3072 8142 3069 8150 3071 8149
      3072 8149 3070 8151 3069 8151 3070 8154
      3070 8152 3072 8150 3072 8153 3071 8153
      3071 8157 3070 8158 3081 8168 3102 8139
TIME...MOT...LOC 1843Z 239DEG 19KT 3075 8156 

$$

HESS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 8:45 AM EDT, 5 hours 30 minutes earlier.

Area forecast discussion, May 17, 8:45 AM EDT, 5 hours 30 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
845 AM EDT TUE MAY 17 2016

.UPDATE...Big increase in moisture over the area since yesterday.
Surface dewpoints now in the lower 70s with PWAT values near
1.75". Upper shortwave trough over the north central Gulf will
shear out and weaken as it moves the area today. Vertical wind
speed shear with breaks in overcast may produce enough instability
to produce isolated strong storms this afternoon.

&&

.AVIATION...VFR conditions this morning with cigs above 10kft.
Showers and thunderstorms will increase from the west this
afternoon with MVFR conditions expected to develop after 17z.

&&

.MARINE...S to SE winds today near 15 knots with seas in 2 to 4
foot range. Showers and thunderstorms will increase over the
waters from the west this afternoon and evening.

RIP CURRENTS: Moderate risk of rip currents today and low risk on
Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  81  68  83  68 /  80  60  60  30
SSI  78  69  80  69 /  90  70  50  40
JAX  82  70  83  70 /  90  70  70  30
SGJ  82  69  81  71 / 100  70  60  30
GNV  84  69  85  69 /  80  60  80  20
OCF  85  70  86  70 /  80  60  60  30

&&

.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&

Zibura/Combs/Walker
Hazardous weather outlook, May 17, 9:17 AM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
917 AM EDT TUE MAY 17 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-180745-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
917 AM EDT TUE MAY 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS WITH ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE REGION THIS AFTERNOON AND EVENING. ISOLATED STRONG STORMS ARE
POSSIBLE OVER MAINLY NORTHEAST FLORIDA. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE...WHICH MAY LEAD TO PONDING ON ROADWAYS AND STREET FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, May 17, 12:58 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1258 PM EDT TUE MAY 17 2016

FLZ021-171730-
SUWANNEE FL-
1258 PM EDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUWANNEE COUNTY UNTIL
130 PM EDT...

AT 1257 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LURAVILLE...OR 9 MILES SOUTHWEST OF LIVE OAK...MOVING NORTHEAST AT 25
MPH.

GUSTY WINDS OF UP TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
STORM AND A FUNNEL CLOUD IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3042 8298 3041 8295 3040 8295 3038 8291
      3039 8289 3037 8289 3034 8284 3028 8279
      3022 8279 3009 8309 3009 8311 3011 8312
      3010 8313 3023 8323
TIME...MOT...LOC 1657Z 235DEG 20KT 3020 8310

SHASHY
Special weather statement, May 17, 1:12 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
112 PM EDT TUE MAY 17 2016

FLZ023-GAZ164-171745-
BAKER FL-CHARLTON GA-
112 PM EDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR BAKER AND SOUTH CENTRAL CHARLTON
COUNTIES UNTIL 145 PM EDT...

AT 112 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OLUSTEE...OR 15 MILES NORTHWEST OF RAIFORD...MOVING NORTHEAST AT 25
MPH.

GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3056 8232 3039 8206 3014 8235 3021 8246
      3033 8246
TIME...MOT...LOC 1712Z 215DEG 22KT 3026 8238

SHASHY
Special weather statement, May 17, 2:00 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT TUE MAY 17 2016

FLZ124-GAZ153-154-165-166-171845-
COASTAL NASSAU FL-INLAND CAMDEN GA-INLAND GLYNN GA-COASTAL GLYNN GA-
COASTAL CAMDEN GA-
200 PM EDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU...CAMDEN AND
SOUTHERN GLYNN COUNTIES UNTIL 245 PM EDT...

AT 159 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KINGSLAND...MOVING NORTHEAST AT 35 MPH.

SMALL HAIL AND GUSTY WINDS OF 40 TO 45 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR DAMAGE. VERY HEAVY RAINFALL IS ALSO EXPECTED
WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3110 8137 3095 8139 3068 8158 3073 8166
      3075 8166 3075 8168 3087 8186 3130 8159
      3116 8129
TIME...MOT...LOC 1759Z 211DEG 32KT 3085 8171

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 8:41 PM EDTSpecial Weather StatementJAXAtkinson49 min
May 17, 2:00 PM EDTSpecial Weather StatementJAXCamden, Glynn45 min
May 17, 2:28 PM EDTSevere Thunderstorm WarningJAXCamden, Glynn29 min
May 17, 2:49 PM EDTSpecial Weather StatementJAXCamden41 min
May 17, 4:02 PM EDTSpecial Weather StatementJAXJeff Davis43 min
May 17, 4:40 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis50 min
May 17, 5:21 PM EDTAreal Flood AdvisoryJAXAppling, Bacon, Pierce, Wayne114 min
May 17, 5:33 PM EDTSpecial Weather StatementJAXBacon27 min
May 17, 5:38 PM EDTSpecial Weather StatementJAXWayne37 min
May 17, 5:54 PM EDTSpecial Weather StatementJAXPierce36 min
May 17, 6:11 PM EDTSpecial Weather StatementJAXClinch49 min
May 17, 6:27 PM EDTSpecial Weather StatementJAXClinch48 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.